Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Child is having diarrhoea. On medication. Stop feeding breast milk. Suggest proper treatment

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Hi Doctor,
My one year old daugther is suffering with loose motion since last 15 days. Though frequency of motions are not very high (7-8 times a day), she is still not recovered fully. She has been treated with following
1. Furoxone (First line)
2. Nutrolin B (Second Line + currently on)
3. Z&D DS 20 Powder (Second Line)
4. Enterogermina (Currently On)
Apart from this doctor has asked us to stop feeding milk and suggested other suppliment like Pediasure and we have started giving it to her.
Please let me know if this treatment is correct or we can do something else. Also what would be the best thing to eat in this situation. Currently we are giving her Pediasure, Bananas, Rice, Pulses, Potatos and Mashed Apples.
Posted Wed, 8 May 2013 in Child Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

I understand the problem you are facing with those loose motions your kid is having.

Your doctor might have suspected some bacterial infection. So he started on antibiotic. We suspect bacterial infection if there is pus in the stool or mucus or fever.

Nutrolin B & Enterogermina are probiotics. Probiotics are useful in diarrhea.

Zinc has protective role and we prescribe it in children with loose motions.

Milk is stopped in children with prolonged diarrhea.

As far as diet is concerned continue to give all that was started previously. Do not start some thing new during this period.

Maintain her hydration with ORS if the stools are watery.

So now you should wait and watch. Do not worry your kid will improve.

Please feel free to ask further questions as required. I will be more than happy to answer them.

Hope this helps.
Take care.

Dr Y V Siva Sankara Murty,
M.D. (Pediatrics)
Associate Professor.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor